Q. Is Isotretinoin a good tablet for acne?

Answered by Dr. Suvash Sahu and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Isotretinoin or Acne? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotretinoin a good tablet to take? Or will it cause any adverse effects to my health? I need a second opinion about this drug. Also, my doctor took some medical tests before prescribing the drug such as CBC, LFT and lipid profile and all were normal.


Related Questions:
Acne: Skin Care Tips and Treatment Options
Is Isotretinoin a good tablet for acne?
Acne - Causes, Types, Home Remedies and Treatment Strategy
 

Dr. Suvash Sahu
MBBS., DNB (DERMATOLOGY,LEPROLOGY& VENEREOLOGY
Cosmetology, Dermatology, Venereology

Hi,

Welcome to icliniq.com.

  • Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects.
  • The side effects can be avoided if you take it under strict guidance of your dermatologist.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Thank you doctor,

I have two symptoms. I am getting tired and my eyes are burning. These are just suspected side effects and I am not sure if it is caused due to this drug. Do I need to stop taking this tablet or finish off the course? How often do I need to keep a check on my medical tests? My doctor said constant checkup needs to be done on LFT, lipid profile and blood count.

 

Dr. Suvash Sahu
MBBS., DNB (DERMATOLOGY,LEPROLOGY& VENEREOLOGY
Cosmetology, Dermatology, Venereology

Hi,

Welcome back to icliniq.com.

  • Yes, tiredness is a side effect of this drug. But, there is nothing to worry. You will be fine once you stop this medicine.
  • You should complete the course and it will be better. The investigations should be periodically checked like once in two or three months.
  • If you find any major side effects like mood disturbance, headache, photosensitivity etc., then it is a must to consult your treating dermatologist.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I am on Accutane and had severe bleeding from nose today. Please advise.
Query: Hi doctor, I have been using Accutane for seven months. I am currently in the last two weeks of my last round of treatment. In the past one and a half weeks, I have been experiencing relatively bad headaches that have not gotten any worse. Yesterday, I experienced a severe nosebleed that lasted for ...  Read Full »
Dr. Bharat Patodiya
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Nosebleed is quite common with Isotretinoin. However, the symptom may resolve fast on discontinuation of the tablet. I suggest if you are planning a marathon in two days, then discontinue this tablet for a while. Also, get your blood pressure checked as it may also c...  Read Full »
 
Adult Acne: A Common Problem
Article Overview: Adult acne is more common nowadays with changes in lifestyle and the use of various cosmetic products. The treatment of adult acne is a challenge for many dermatologists and is also frustrating for the patients. Understanding the cause of adult acne helps establish a better strategy for the prevention and treatment of adult acne.  Read Article »
Dr. Sreelakshmi S
Dermatologist

Acne is very common in the teenage group. But, when we have acne as an adult, it is very frustrating. The Acne treatment which worked in adolescent age can be useless or even worsen the condition. Many people wonder 'do adults get acne?'. Yes, adults can get acne. Some continue to get acne in their ...  Read Article »
 
Is facial hair growth a side effect of Isotretinoin?
Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »
Dr. Rakesh Kumar Bahunuthula
Dermatologist

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From